Imam Journal of Applied Sciences

CASE REPORT
Year
: 2016  |  Volume : 1  |  Issue : 2  |  Page : 94--96

Olanzapine induced neutropenia: Rechallenging with olanzapine combined with lithium


Asem A Alageel1, Eisha M Gaffas2 
1 Department of Neuroscience, College of Medicine, Al-Imam Mohammed Bin Saud Islamic University, Riyadh, Saudi Arabia
2 Al Amal Mental Health Complex, Riyadh, Saudi Arabia

Correspondence Address:
Asem A Alageel
Department of Neuroscience, College of Medicine, Al-Imam Mohammed Bin Saud Islamic University, P.O. Box 26181, 11486 Riyadh
Saudi Arabia

Olanzapine is an atypical antipsychotic medication and a very effective treatment for schizophrenia. However, it is associated with third highest incidence of neutropenia among all antipsychotics, and this may limit its use. We present a case of a schizophrenic female who was successfully treated with olanzapine and lithium to enhance white blood cells after a history of neutropenia caused by olanzapine treatment. We briefly discuss the use of lithium in patients who were rechallenged with antipsychotic medications. This case study supports the use of lithium for olanzapine-induced neutropenia as a successful and safe strategy.


How to cite this article:
Alageel AA, Gaffas EM. Olanzapine induced neutropenia: Rechallenging with olanzapine combined with lithium.Imam J Appl Sci 2016;1:94-96


How to cite this URL:
Alageel AA, Gaffas EM. Olanzapine induced neutropenia: Rechallenging with olanzapine combined with lithium. Imam J Appl Sci [serial online] 2016 [cited 2020 Nov 25 ];1:94-96
Available from: https://www.e-ijas.org/article.asp?issn=2589-0603;year=2016;volume=1;issue=2;spage=94;epage=96;aulast=Alageel;type=0